MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ADVANTA SLIDER GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION ADVANTA SLIDER GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22075
Medical Device Problem Codes Material Integrity Problem (2978); Migration (4003)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
Report received stated that on (b)(6) 2025 a vxt graft was inserted product code 22075 6x80cm serial number (b)(6).Patient presented again on (b)(6) 2025 where it was discovered patient had hematoma at the right infraclavicular incision.During the exploration of incision site, the surgeon noted "there were prolene sutures in the axillary artery and the axillary limb of the axillary bifemoral bypass was completely avulsed and retracted into the subcutaneous tissue of the right chest wall." a revision surgery was performed on (b)(6) 2025.Getinge ref.(b)(4).
 
Additional Manufacturer Narrative
Related mdr: 3011175548-2025-0000067.Additional information section: h6.Investigation summary: a report from a user described them having issues with two grafts used in a single patient to form an axillobifemoral bypass.The original procedure was completed on (b)(6) 2025.This complaint will investigate p/n 22075, l/n 514635, which was discovered on (b)(6) 2025 to have disconnected from the anastomosis.Complaint 1304386 will investigate p/n 22062, l/n 509942 which reports that the user had difficulty suturing the graft during the revision procedure and had to "take larger bites of the graft to achieve hemostasis." the patient was examined on (b)(6) 2025 where it was discovered they had a hematoma at the infraclavicular incision site.During exploration of the incision site, prolene sutures were found in the axillary artery and the axillary side of the graft had avulsed from the anastamosis.To summarize, sutures pulled through the graft and remained in the artery, allowing the graft to pull away and causing the hematoma.Additional information was requested from the reporter, like the size of the sutures, the type of needle used, a more precise location of the anastamoses, whether the grafts passed through areas of flexure, and details of the placement of the sutures in the graft.The patient's condition and images of the device were also requested.No response have been received.It was not reported that the device was removed from the patient and the device has not been returned for evaluation.Suture retention loss has multiple potential causes.The ifu instructs the user to place sutures approximately 1 mm apart and 1mm from the edge of the graft and tissue.It instructs the user to use a taper point suture needle and not to use any kind cutting needle, as those can damage the graft material.Failing to follow these instructions can damage the graft or put too much strain on the sutures and cause them to pull through the graft material.This graft also passed through several areas of the body.If it was not long enough or passed through areas of high flexure and tension was placed on the anastamoses, this could have contributed to the sutures failing.Improper technique while removing the helix can remove excess amounts of the graft outer layer which can also contribute to weaker retention strength.Without the device or pictures to evaluate, or more details about the graft location or suturing technique, it cannot be determined what may have caused the loss of retention of the sutures.Suture failures occurred with two different grafts from two different lots manufactured 4.5 months apart which were placed by the same user in the same patient.No additional complaints have been received for either of these lots and no similar complaints to these for any lots have been received in the 15 months prior to these complaints.A dhr review was completed and did not identify any anomalies in manufacturing.All sampled grafts from this lot passed suture retention strength tests.There is no indication that a design, manufacturing specification, test method, manufacturing process, equipment or raw material was the cause of the complaint.A recurring lot number query was conducted for l/n 514635 and there have been no other complaints associated with the production lot of finished goods.The ifu provides adequate instructions for the use of this device and cautions a user not to use a damaged a device and how to avoid causing damage to the device.It also provides specific instructions about the techniques and tools to use for suturing.There is no indication that inadequate instructions are related to this complaint.A historical review of capa, ncrs and complaints was completed, which did not identify any issues directly related to this complaint.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.There is no indication that the product was nonconforming when it left the manufacturing facility or that the instructions for use were inadequate.Suture failures occurred with two different grafts from two different lots manufactured 4.5 months apart which were placed by the same user in the same patient.No additional complaints have been received for either of these lots.The evidence indicates the cause of this is most likely technique related.However, with the information available, it cannot be determined for certain what caused this complaint.Neither the complaint or a device nonconformance can be confirmed.The root cause is impossible to define.
 
Event or Problem Description
N/a.

Brand Name
ADVANTA SLIDER GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key22344898
Report Number3011175548-2025-000006
Device Sequence Number14645618
Product Code DSY
UDI-Device Identifier00650862220759
UDI-Public(01)00650862220759(17)271030
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22075
Device Catalogue Number22075
Device Lot Number514635
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer08/03/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date08/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite